Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Cabergoline/Dostinex & high prolactin levels

Discussion in 'Medications that can cause Hair Loss' started by falling locks, Aug 16, 2005.

  1. Hi, is anyone else taking cabergoline (also known as Dostinex) to correct high prolactin levels? This is a problem I've had for several years. 4 years ago I started taking Cabergoline as it's supposed to have fewer side effects than the old standard medication (Bromocriptine - which I never had problems with). Earlier this year I re-read the information leaflet which comes with Cabergoline and hair loss is mentioned as a possible side effect - I KNOW that wasn't on earlier leaflets, I would have noticed!! I haven't been taking it for the past 4 months, to see what happens. Disappointingly I don't think it's having any effect - I still seem to be shedding loads, as I have been for the last few years. My hair is very straight and getting thinner by the day. Previously tried aromatherapy oils - nice shiny hair but no effect on loss, saw palmetto - no effect............ roll on biotechnology/gene therapy...??!!
     
  2. mary

    mary Guest

    Oh my! This is the med. my doctor wants me to take...My levels were somewhat raised when I did the trh stimulating test. I have extremely light periods. What were your symptoms (of high prolactin) prior to taking it? Did you have any hair loss years ago before starting on the med.?
     
  3. Originally the problem was picked up when I came off the pill and my periods didn't start at all. That was about 7 or 8 years ago - I was prescribed bromocriptine & had no problems. When my periods were back to normal (after a few months) I stopped taking it. I reckon the prolactin level just crept up again over time, this time periods were ok but I got a discharge from one of my breasts - yuk, gross and scary! Prolactin was sky high & I've been taking cabergoline ever since. As I mentioned earlier, my shedding hasn't reduced since I stopped taking the med a few months ago. Maybe it's just a coincidence but I did start noticing the shedding/thinning hair when I started taking cabergoline but didn't associate the 2 at the time. I'm rambling - basically I'm more inclined to think that my high prolactin level is part of some wider hormone disruption that's messing me up and making my hair fall out!
     
  4. Welshone

    Welshone Guest

    Hyperprolactinoma - raised prolactin

    Oh my god - this is the first time ever (well since I was 22 - I'm now 38) that hair loss, cabergoline and bromocriptine have been mentioned by some one other than me. I have had hair loss since I was 22, but prior to that was being treated for the above by a gynea with both of these drugs and liseride as well (hope my spellings are what they should be) I have always been convinced that these drugs have contributed to what the medical profession very simply calls alopecia areata. My hair at present is AWFUL, this outbreak started about a year ago and I lost all the top of my hair. That has now started growing back but the back is/has fallen out. I haven't been on these drugs for a few years but I am convinced that they messed up my hormones as I was taking these tablets when I was too young - I started them at about 18. Hair loss is so trying. Last week was awful but this week I'm just about back together. This site is wonderful. I'm learning day to day about how to cope and about treatments. Thank you all so much. 8)
     

Share This Page